MAUDE Adverse Event Report: DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPE

DEPUY MITEK LLC US BARREL BURR 4.0MM 5PK; ARTHROSCOPE
Catalog Number 283469
Medical Device Problem Codes Mechanical Jam (2983); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11: additional narrative: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the inner shaft is seized, it was not possible to spin to any direction.No anomalies were found on the black connector.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the barrel burr 4.0mm 5pk would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to procedural variables, such handling of the device or product interaction during procedure; higher speeds applied on the handpiece can increase the temperature of the device's shaft, lack of adequate irrigation and excessive side loading can contribute to a seized inner shaft, as per instructions for use (ifu): adequate irrigation to the tip of the blade or burr is required to cool the blade and prevent accumulation of excised material in the surgical site.Excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing., and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that the barrel burr 4.0mm device was jammed/seized.It was initially reported that during an arthroscopic rotator cuff repair on the shoulder for a rotator cuff tear, the device attached to a handpiece produced a strange noise during use and became unusable.There were no delays to the surgical procedure.It was not reported if a spare device was available for use.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
BARREL BURR 4.0MM 5PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24133541
Report Number1221934-2026-00303
Device Sequence Number16052380
Product Code HRX
UDI-Device Identifier10886705022045
UDI-Public(01)10886705022045(10)M2505008(17)300430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number283469
Device Lot NumberM2505008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown